|A sailor's saga
Apr 4, 2002
Dr. I am new to this website. my situation is utterly confusing. let me begin by saying that i am not a "worried well" type person.
I'll try to be brief:
May of '01, had unprotected vaginal sex with 20yr old english girl, 2 days later began having dysuria and darkness around tip of urethra, also burning rash on scrotum along with muscle aches. i asked her if she had any symptoms, she told me that she had been "raped" recently but had been tested and would show me results, she showed me handwritten note saying that she was herpes and hepatits neg, nothing about hiv, she also seemed "unusually" apologetic, after she asked me about "petechiae" on forearms. I am in the US navy. my ship was deployed at that time. since then these are the symptoms: dysuria, burning rash on scrotum, upper chest, rash under eyes, pus filled blisters on rt hand, jaundice like discoloration of left hand, lost 45 lbs (fat & muscle, petechaie, 6 bruises for unknown reasons, red-band gingivitis, discoloration of gums and pain in teeth, reddish-brown dots in mouth, ulcers in mouth, chills, night sweats, spasms, patches of dry calloused and lightly tinted brown skin on hands, "popping ears", mid-grade fever.....just to name a few.
here is my situation: I've tested neg (eliza/eia)at 5 weeks, 15, 6 months, HIV-2 6 months, 31 weeks, and received latest result two days ago at 35 weeks all neg.
the 35 week test was taken just as i was getting over a "mono-like" illness, sore throat, phlegm, head and chest cold, which lasted about 2 weeks. In Mid-January, since then I've had constant diarrhea, numbness in arms and fatigue.
As I've said I am in US Navy, seen several GP docs as well as dermatologist concerning rashes, diagnosed with folliculitis and edema? prescribed hydrocortisone, which doesn't help. also threatened with being Medically discharged, by Navy Psych!!!
been extremely depressed to the point of seriously contemplating suicide for some time now, you see I am married with 2 children. after the HIV-1, 2 test at the 6 month mark, I transferred to a remote island with no infectious disease docs or major hospital. I am angry at the CDC as well as the Worried Well when they state 3-6 months and you're clear!
Right after the neg 6 month test and my selling my house and car to transfer to this isolated island, began having thick mucous in mouth as well as classical symptoms of HIV infection. Now what do I do??? Docs here call me delusional, but can't determine cause of rash on scrotum or burning rash on chest, or discoloration of skin, gums, constant diarrhea. I've scheduled appt this week with civilian doc, she is an Internal medicine doc, i don't think she knows much about HIV. Labs require a prescription from Doc, and navy docs won't give me anymore hiv tests of any type.
my life is in limbo, and has been for too long, my wife has stated that she can forgive infidelity, but has stated bluntly that she and my children don't deserve to see me waste away from aids.
Also Considering Legal action against "young Lady" because I have several reasons to believe that she knew her positive status, and willfully passed it on to me. What do you think? Should I? She is a british citizen, and prosecuting would be expensive, but I've lost everything and I have a dire need for justice!
Sorry for the length.
Response from Dr. Dezube
Dear Sailor: That's quite some saga; I have kept the unedited version. Given your multiply negative HIV tests, I am presuming you are indeed HIV negative. Your 45 pound weight loss is particularly worrisome. Although many folks immediately think of HIV, there are many other infections which one can pick up, particularly if you call on foreign ports. I would stronly suggest further medical evaluation, and it sounds like this is going to happen; you mention a civilain internal medicine physician. Such an evaluation may include further blood work and xrays. You mention constant diarrhea. It would probably pay to have your stool (bowel movement) analyzed for parasites, abnormal bacteria, and other nasty beasties. I wish you luck. Often some diagnosis will turn up, and once that happens, recovery will hopefully follow. Please write back when you know more. BD
sex with a prostitute; could my armpit swelling be HIV?
Incontinence after anal carcinoma treatment; What to do??
- Flu Symptoms After Having Sex During Period Worried I Have HIV
- Hpv After Erotic Massage Sign Of HIV AIDS
- Muscle Ache After Anal Sex Bottom Sign Of HIV AIDS
- Pain In Penis After Unprotected Sex Without Ejaculation What Are The Chances Of HIV
- Painful Red Spots After Drinking Water Worried I Have HIV
- Sinus Infection After Insertive Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.